Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2011, 6:48 PM CDT for 4 counties in Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 20, 2011, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:10 PM CDT | HAIL 1 | Clyde, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -585 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS54 KSJT 202348 SVRSJT TXC059-253-417-441-210045- /O.NEW.KSJT.SV.W.0034.110420T2348Z-110421T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 648 PM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 745 PM CDT * AT 644 PM CDT...A SEVERE THUNDERSTORM WAS NEAR BUFFALO GAP...OR 13 MILES SOUTH OF ABILENE...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS. MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE. SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK. INJURY TO UNPROTECTED PEOPLE AND ANIMALS. SOME TREE LIMB DAMAGE. LIGHT UNSECURED OBJECTS BLOWN AROUND. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... DYESS AFB BY 655 PM CDT... POTOSI BY 700 PM CDT... ABILENE BY 710 PM CDT... IMPACT AND EULA BY 715 PM CDT... CLYDE BY 725 PM CDT... HAMBY BY 730 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 276 AND 301. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3267 9980 3260 9933 3218 9966 3225 9998 TIME...MOT...LOC 2348Z 222DEG 22KT 3230 9979 $$
1 follow-up statement
163 WWUS54 KSJT 210000 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT WED APR 20 2011 TXC059-253-417-441-210045- /O.CON.KSJT.SV.W.0034.000000T0000Z-110421T0045Z/ SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX- 700 PM CDT WED APR 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR...SOUTHEASTERN JONES AND SOUTHWESTERN SHACKELFORD COUNTIES... AT 658 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED ON THE SOUTH SIDE OF ABILENE...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... PING PONG BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... ABILENE AND EULA BY 710 PM CDT... IMPACT BY 715 PM CDT... HAMBY AND CLYDE BY 725 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 276 AND 301. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3233 9995 3267 9980 3260 9933 3222 9963 TIME...MOT...LOC 0000Z 222DEG 22KT 3235 9970 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:39 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 20, 6:39 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 639 PM CDT WED APR 20 2011 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORM ACTIVITY CONTINUES ACROSS PARTS OF THE FORECAST AREA. A SEVERE THUNDERSTORM IS OCCURRING JUST WEST OF KJCT AT THE CURRENT TIME...WITH NEW DEVELOPMENT TO THE WEST OF THE AIRPORT. ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS ACROSS THE AREA. IN ADDITION...WITH STRONG SOUTHERLY FLOW OVER THE TOP OF THE COOL AIR BEHIND THE COLD FRONT...WE WILL SEE MVFR CEILINGS DEVELOP OVERNIGHT AS WELL. EXPECT CIGS TO IMPROVE FOR SOUTHERN AREAS BY LATE MORNING TOMORROW...WITH LOW CLOUDS POSSIBLY REMAINING OVER KABI MOST OF THE DAY. 20 && .PREV DISCUSSION... /ISSUED 307 PM CDT WED APR 20 2011/ SHORT TERM... SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND HEARTLAND...NW HILL COUNTRY...AND NORTHERN EDWARDS PLATEAU...UNTIL 10 PM CDT. STORMS WERE DEVELOPING ALONG AND SOUTH OF COLD FRONT FROM BARNHART TO ELDORADO TO PAINT ROCK AT 3 PM. 04 THE QUASI STATIONARY FRONT WITH A MOIST AND VERY UNSTABLE AIRMASS WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. I DO NOT BELIEVE THIS BOUNDARY WILL MOVE MUCH FARTHER SOUTH GIVEN ONGOING VERTICAL MIXING AND THE SHALLOW NATURE OF THE AIRMASS. BUFR SOUNDINGS INDICATE SBCAPE VALUES OF 2500-3000 J/KG ALONG AND JUST TO THE NORTH OF THE BOUNDARY WITH SBCAPES IN EXCESS OF 4500 J/KG ACROSS THE NORTHWEST HILL COUNTRY. GIVEN THE STEEP H7-H5 LAPSE RATES...LIFTED INDICES LESS THAN -5 AND MARGINAL SHEAR...THE STORM MODE WILL BE PRIMARILY MULTICELL CLUSTERS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THIS THREAT APPEARS GREATEST TO THE SOUTH OF A LINE FROM MERTZON TO BROWNWOOD. THIS ACTIVITY WILL RELY PRIMARILY ON DIURNAL HEATING SO IT SHOULD LOSE ITS PUNCH AFTER SUNSET. HOWEVER...AN INCREASING LOW LEVEL JET MAY STILL SUSTAIN CONVECTION FOR SEVERAL MORE HOURS. THE BOUNDARY MAY LIFT A BIT TO THE NORTH LATE TONIGHT BUT STRONG SOUTHERLY FLOW AROUND H85 WILL OVERRUN THE COOLER AIRMASS PROVIDING WIDESPREAD STRATUS AND POTENTIALLY SOME DRIZZLE AND LIGHT ELEVATED CONVECTION. LIFT WILL BE AIDED BY A WEAK UPPER TROPOSPHERIC SHORTWAVE MOVE THROUGH OVERNIGHT AS WELL. CLOUD COVER WILL LAST THROUGH AT LEAST THE FIRST HALF OF THURSDAY BEFORE WE BEGIN TO CLEAR OUT. TEMPS SHOULD BE IN THE UPPER 70S TO MID 80S TOMORROW AFTERNOON. A DRYLINE WILL SET UP TO OUR WEST BUT MAY BE TOO FAR IN THAT DIRECTION FOR ANY THUNDERSTORMS. I WILL MAINTAIN A SLIGHT CHANCE OF PRECIP ACROSS THE NORTH AND WEST TO CAPTURE THIS POTENTIAL. JOHNSON LONG TERM... LOW LEVEL MOISTURE REMAINS OVER THE REGION THIS WEEKEND...CLEARING OUT MONDAY. DRYLINE WILL BE ALONG EXTREME WESTERN CWA...MAINLY FROM NEAR IRAAN TO SWEETWATER TO ROBY. COULD SEE SOME ISOLATED THUNDERSTORMS. BEST CHANCE OF THUNDERSTORMS HOWEVER AS A WEAK COLD FRONT MOVES INTO THE BIG COUNTY SATURDAY AFTERNOON...THEN WASHES OUT/DISSIPATES...SOMEWHERE SOUTH OF I 20. THERE REMAINS SOME UNCERTAINTY. SECOND CHANCE OF STORMS IS SUNDAY NIGHT AS UPPER TROUGH APPROACHES FROM THE WEST...AND PACIFIC COLD FRONT MOVES THROUGH. WILL KEEP CHANCES FAIRLY LOW AROUND 20 PERCENT...EXCEPT FOR 30 PERCENT OVER THE BIG COUNTRY SATURDAY NIGHT. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY MORNING OVER SOUTHEAST ZONES BUT WILL NOT INCLUDE AT THIS TIME. 04 FIRE WEATHER... FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED TODAY ACROSS THE WESTERN PORTIONS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS AFTERNOON WITH RELATIVE HUMIDITIES AROUND 20 PERCENT. WINDS WILL BE RATHER LIGHT...HOWEVER...GIVEN THE PRESENCE OF THE QUASI STATIONARY FRONT. INCREASING MOISTURE WILL RESULT IN HIGHER HUMIDITIES ON THURSDAY KEEPING THE THREAT LOW BUT BY FRIDAY WE WILL SEE THE DRIER AIR RETURNING TO THE WESTERN PORTIONS OF THE FORECAST AREA WITH SOUTH WINDS AROUND 15 MPH. THE MAIN CAVEAT WILL BE THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 80 67 90 66 / 30 20 20 20 20 SAN ANGELO 64 86 68 92 65 / 40 10 10 10 10 JUNCTION 69 86 71 88 68 / 40 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Apr 20, 2:32 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT WED APR 20 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHWEST HILL COUNTRY... NORTHERN EDWARDS PLATEAU...HEARTLAND AND PORTIONS OF THE CONCHO VALLEY THIS AFTERNOON AND EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF WEST CENTRAL TEXAS DURING THE OVERNIGHT PERIOD. SOME STORMS ARE EXPECTED TO BECOME SEVERE THROUGH THIS EVENING...WITH THE PRIMARILY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF A LINE FROM SAN ANGELO TO SAN SABA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THURSDAY THROUGH SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. IN ADDITION TO THE SEVERE THREAT...ANY THUNDERSTORMS WILL INCREASE THE THREAT OF LIGHTNING INDUCED WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS IN THE NORTHWEST HILL COUNTRY...HEARTLAND AND SOUTHERN CONCHO VALLEY MAY BE ACTIVATED THIS AFTERNOON DUE TO THE THREAT OF SEVERE WEATHER. JOHNSON
In the hours before
Local storm report, Apr 20, 6:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL CLEO 30.60N 99.87W
04/20/2011 E1.00 INCH KIMBLE TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1100085
JOHNSONLocal storm report, Apr 20, 6:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 5 W JUNCTION 30.49N 99.86W
04/20/2011 E4.50 INCH KIMBLE TX LAW ENFORCEMENT
SOFTBALL SIZE HAIL DAMAGING VEHICLES ALONG I-10...JUST
WEST OF JUNCTION.
&&
EVENT NUMBER SJT1100086
PMLocal storm report, Apr 20, 6:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL JUNCTION 30.49N 99.77W
04/20/2011 E0.88 INCH KIMBLE TX NWS EMPLOYEE
NICKEL SIZE HAIL IN JUNCTION
&&
EVENT NUMBER SJT1100087
PMLocal storm report, Apr 20, 6:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TORNADO 5 W JUNCTION 30.49N 99.86W
04/20/2011 KIMBLE TX LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN ALONG I-10 AT MILE MARKER 449.
&&
EVENT NUMBER SJT1100088
PMLocal storm report, Apr 20, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL NOVICE 31.99N 99.62W
04/20/2011 E1.50 INCH COLEMAN TX PUBLIC
PING PONG BALL SIZE HAIL IN NOVICE.
&&
EVENT NUMBER SJT1100089
SNLocal storm report, Apr 20, 6:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
647 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 S BAIRD 32.22N 99.40W
04/20/2011 E2.50 INCH CALLAHAN TX CO-OP OBSERVER
GOLFBALL TO NEARLY BASEBALL SIZE HAIL FALLING 12 MILES
SOUTH OF BAIRD.
&&
EVENT NUMBER SJT1100090
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 53 min |
| Apr 20, 3:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 61 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 51 min |
| Apr 20, 4:13 PM CDT | Flash Flood Warning | SJT | Menard | 107 min |
| Apr 20, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 59 min |
| Apr 20, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 62 min |
| Apr 20, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 61 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Apr 20, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 41 min |
| Apr 20, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 63 min |
| Apr 20, 5:25 PM CDT | Tornado Warning | SJT | Kimble | 35 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Apr 20, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 45 min |
| Apr 20, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 40 min |
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Apr 20, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 39 min |
| Apr 20, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 52 min |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 50 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 49 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.